Alert archive / New York / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 33, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 12, 2002, 5:40 PM EDT for Westchester County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2002, 5:40 PM EDT (21:40 UTC)
- Expired
- Jun 12, 2002, 6:30 PM EDT
- In force
- 50 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Greater Bridgeport Planning Region, CT, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 64 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 122140 SVROKX CTC001-NYC119-122230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 539 PM EDT WED JUN 12 2002 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT SOUTHWESTERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK * UNTIL 630 PM EDT. * AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR NORTH TARRYTOWN...MOVING SOUTHEAST AT 25 MPH. THIS STORM COULD PRODUCE WIND GUSTS IN EXCESS OF 57 MPH. * THE SEVERE THUNDERSTORM WILL BE IN THE VICINITY OF... WHITE PLAINS AND WHITE PLAINS AIRPORT AROUND 550 PM. HARRISON AROUND 555 PM. PORT CHESTER AROUND 600 PM. RYE AROUND 605 PM. STAMFORD AROUND 610 PM. 8 MILES SOUTHWEST OF DARIEN AROUND 615 PM. SOME OTHER LOCATIONS IN THE WARNING INCLUDE NORTH GREENWICH... HAWTHORNE AND SCARSDALE. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. LAT...LON 4122 7388 4107 7401 4086 7368 4103 7337
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:25 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 12, 2:25 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 225 PM EDT WED JUN 12 2002 RW/TRW MOVG INTO THE FA ATTM. LI/S AROUND -5 OVER WRN PTNS OF THE FA. CLDS SHOULD HOLD DOWN ACTIVITY SOMEWHAT. RW/TRW WL END FROM W TO E THIS EVE...THEN PARTLY CLDY WITH WINDS SHIFTING TO THE N/NE AS THE BACK DOOR COLD FRONT MOVES ACRS THE FA. WEAK HI PRES OVER THE FA ON THURS...FAIR AND COOLER. THE FRONT THEN APCHS AS A WARM FRONT THURS NIGHT BRINGING R/RW TO THE FA AFTER MIDN. THE FRONT SHOULD RMN JUST S OF THE FA ON FRI RESULTING IN CONTINUED CHC OF RW WITH COOLER TEMPS. I/LL FCST LIKELY POPS FOR LATE THURS NT AND FRI. .OKX... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE. EKH
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:26 PM EDT | Special Marine Warning | OKX | 94 min | |
| Jun 12, 5:13 PM EDT | Special Marine Warning | OKX | 32 min | |
| Jun 12, 5:47 PM EDT | Special Marine Warning | OKX | 28 min |
Nearby
Severe Thunderstorm Warnings in New York, 2002Severe Thunderstorm Warnings in Connecticut, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.